Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2020, 3:18 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 30, 2020, 4:01 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WUUS51 KRNK 301918
SVRRNK
WVC025-063-089-302015-
/O.NEW.KRNK.SV.W.0072.200630T1918Z-200630T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
318 PM EDT Tue Jun 30 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Greenbrier County in southeastern West Virginia...
East central Summers County in southeastern West Virginia...
Monroe County in southeastern West Virginia...
* Until 415 PM EDT.
* At 317 PM EDT, a severe thunderstorm was located over Wolfcreek, or
near Union, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ronceverte...
Alderson...
Union...
Laurel Branch...
Pickaway...
Wayside...
and Raines Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3758 8030 3757 8033 3755 8031 3754 8033
3753 8031 3753 8028 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3747 8056 3741 8068 3770 8080 3776 8052
TIME...MOT...LOC 1917Z 320DEG 16KT 3764 8060
HAIL...1.00IN
WIND...60MPH
$$
RR4 follow-up statements
678
WWUS51 KRNK 301931
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
331 PM EDT Tue Jun 30 2020
WVC025-301941-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Greenbrier WV-
331 PM EDT Tue Jun 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN GREENBRIER COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3770 8050 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3741 8068 3770 8080 3771 8057
TIME...MOT...LOC 1931Z 337DEG 21KT 3756 8057
$$
WVC063-089-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Summers WV-Monroe WV-
331 PM EDT Tue Jun 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
EAST CENTRAL SUMMERS AND MONROE COUNTIES...
At 331 PM EDT, a severe thunderstorm was located over Union, moving
south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Union...
Laurel Branch...
Pickaway...
Wayside...
Raines Corner...
Zenith...
and Wolfcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3770 8050 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3741 8068 3770 8080 3771 8057
TIME...MOT...LOC 1931Z 337DEG 21KT 3756 8057
HAIL...1.00IN
WIND...60MPH
$$
RR608
WWUS51 KRNK 301943
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT Tue Jun 30 2020
WVC089-301952-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Summers WV-
343 PM EDT Tue Jun 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL SUMMERS COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3767 8050 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3741 8068 3763 8068
TIME...MOT...LOC 1942Z 320DEG 16KT 3752 8053
$$
WVC063-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
343 PM EDT Tue Jun 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MONROE COUNTY...
At 342 PM EDT, a severe thunderstorm was located over Laurel Branch,
or near Union, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Union...
Laurel Branch...
Hollywood...
Pickaway...
Lindside...
Waiteville...
and Raines Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3767 8050 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3741 8068 3763 8068
TIME...MOT...LOC 1942Z 320DEG 16KT 3752 8053
HAIL...<.75IN
WIND...60MPH
$$
RR258
WWUS51 KRNK 301952
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
352 PM EDT Tue Jun 30 2020
WVC063-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
352 PM EDT Tue Jun 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
CENTRAL MONROE COUNTY...
At 352 PM EDT, a severe thunderstorm was located over Waiteville, or
near Union, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laurel Branch...
Waiteville...
Zenith...
Gap Mills...
and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3762 8043 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3746 8058 3754 8061
TIME...MOT...LOC 1952Z 326DEG 15KT 3752 8044
HAIL...1.00IN
WIND...60MPH
$$
RR098
WWUS51 KRNK 302001
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Tue Jun 30 2020
WVC063-302011-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
401 PM EDT Tue Jun 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL MONROE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3762 8043 3758 8030 3757 8033 3755 8031
3754 8033 3753 8029 3750 8031 3749 8036
3742 8047 3744 8050 3746 8049 3748 8051
3748 8055 3746 8058 3754 8061
TIME...MOT...LOC 2000Z 320DEG 16KT 3749 8041
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:17 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 30, 3:17 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 317 PM EDT Tue Jun 30 2020 .SYNOPSIS... A weak front remains over the area through early Thursday before dissipating. High pressure building over the area at the end of the week will result in the weather trending drier over the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 215 PM EDT Tuesday... Unstable airmass and low level theta-e convergence across the mountains, along outflows from earlier convection has unzipped into somewhat organized convection from southern WV, south-southeast into the NC mountains/foothills. The latest HRRR and other Hi-res models have been concentrating higher threat across this corridor this afternoon, and will have likely pops in the southwest to low chance in the piedmont north of Danville this afternoon. Will see gradual weakening to ending overnight with the best chance remaining over the southwest mountains, closer to better upper support. Cannot rule out isolated showers further east right into early Wednesday, then a repeat potential for Wednesday though some models have better concentration over the TN Valley/southeast KY. Have kept likely pops mainly southwest of a Bluefield to Mount Air line Wednesday, to low chance in the Alleghanys east to the piedmont north of Danville. Temperatures will be very warm and typical of first of July, though could be cooler if more clouds invade the region, especially in the mountains. Going with highs from the upper 70s to lower 80s west, to mid to upper 80s east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 315 PM EDT Tuesday... A broad area of low pressure will push a cold front into South Carolina Wednesday night. Even with dry air being entrained into the area from the north, can not rule out a stray afternoon shower Thursday afternoon with surface temperatures warming into the 80s, near 90F across southside. Any showers will fade quickly during the evening. The East Coast low will move out to sea Friday. Meanwhile, a large very warm upper level ridge will move from the Plain states to the Midwest. This ridge will begin to edge into the region Friday afternoon with temperatures in the mid to upper 80s across the mountains and low 90s east of the Blue Ridge. As is the case during the summer, isolated afternoon showers are possible, fading in the evening. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 315 PM EDT Tuesday... Ridging over the region will increasing heights, resulting in above normal temperatures this weekend and into early next week. Temperatures in the mid to upper 80s are likely across the mountains with low to mid 90s east of the Blue Ridge. Areal coverage of diurnal pulse storms will also increase during this time frame. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 110 PM EDT Tuesday... Overall looking at VFR this afternoon into the evening. Exceptions will be along/west of a BKW-MWK line where line of convection exists. BLF will be impacted through about 19-20z, then high-res models are showing widely scattered coverage across the rest of the mountains in terms of LWB-BCB-ROA, with VCTS and at times SHRA/TSRA between 19-22z. Confidence highest at BCB based on HRRR and latest radar trends. So with storms expect IFR vsbys/cigs. Overall coverage diminishes this evening though will amend as needed if showers pose a threat for an airport. Overnight, fog appears possible given higher RH and where it rains, especially again at LWB/BLF and BCB. Expect IFR or lower with moderate confidence of this happening. Any fog/low clouds will give way to VFR after 13-14z Wednesday, with most storm chances not occurring until the afternoon, so for now kept it out of the tafs through 18z Wed, though BLF/BCB could see something around 17-18z. Extended Aviation Discussion... Ill-defined surface boundary will linger around into Thursday. Showers/storms mainly in the afternoon/evenings, so expect periods of sub- VFR conditions, with low cigs at night likely as well. Should see a less threat of storms Friday-Saturday as upper ridge builds from the west, so overall mainly VFR expected, outside any early morning fog in the typical locations like KLWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/WP
Hazardous weather outlook, Jun 30, 2:39 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 239 PM EDT Tue Jun 30 2020 NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-011845- Rockingham-Caswell-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 239 PM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-507-508-011845- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Patrick- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 239 PM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms this afternoon will produce locally heavy rainfall. This could result in isolated flash flooding. In addition, isolated damaging winds or large hail may occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 2:43 PM EDT, 35 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 243 PM EDT Tue Jun 30 2020 VAZ014-017-032-033-301915- Franklin-Patrick-Floyd-Montgomery- 243 PM EDT Tue Jun 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FLOYD...NORTH CENTRAL PATRICK...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN MONTGOMERY COUNTIES... At 242 PM EDT, a strong thunderstorm was located over Pilot, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Floyd... Pilot... Woolwine... Ferrum... Terrys Fork... Endicott... and Charity. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3706 8046 3714 8031 3692 8002 3676 8030 TIME...MOT...LOC 1842Z 324DEG 17KT 3704 8034 RR
Local storm report, Jun 30, 2:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 1.6 NW PINE RIDGE 36.52N 80.74W
06/30/2020 SURRY NC 911 CALL CENTER
TREE DOWN PINE RIDGE RD. AND REID FLIPPEN
ST.
&&Local storm report, Jun 30, 2:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 1.8 SSW MOUNT AIRY 36.48N 80.63W
06/30/2020 SURRY NC 911 CALL CENTER
TREE DOWN ON ASHBURN PARK LANE.
&&Local storm report, Jun 30, 2:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3.9 WSW PINE RIDGE 36.48N 80.78W
06/30/2020 SURRY NC 911 CALL CENTER
TREE DOWN ROUND PEAK CHURCH RD.
&&Special weather statement, Jun 30, 2:58 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
258 PM EDT Tue Jun 30 2020
NCZ001>003-019-020-302000-
Yadkin-Surry-Ashe-Wilkes-Alleghany-
258 PM EDT Tue Jun 30 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...SOUTHWESTERN SURRY...WILKES...NORTHEASTERN ASHE AND
YADKIN COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 256 PM EDT, strong thunderstorms were clustered near Stone
Mountain State Park, or near Sparta, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3659 8162 3656 8099 3616 8044 3614 8044
3611 8051 3605 8050 3606 8098 3604 8105
TIME...MOT...LOC 1856Z 320DEG 17KT 3644 8109
RRSpecial weather statement, Jun 30, 3:03 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 PM EDT Tue Jun 30 2020
WVZ043-044-507-301930-
Summers-Eastern Greenbrier-Monroe-
303 PM EDT Tue Jun 30 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER...NORTHEASTERN SUMMERS AND NORTHERN MONROE
COUNTIES...
At 303 PM EDT, a strong thunderstorm was located over Glenray, or
over Alderson, moving southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ronceverte...
Alderson...
Union...
Asbury...
Pickaway...
Glace...
and Wayside.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3785 8053 3765 8028 3745 8074 3774 8085
3780 8071 3776 8067 3782 8064
TIME...MOT...LOC 1903Z 320DEG 16KT 3774 8068
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:31 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Jun 30, 3:03 PM EDT | Special Weather Statement | RNK | Monroe | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.